Nebraska, 2011Heat in Nebraska, July 31, 2011
July 31, 2011 · NWS OAX · 23 events in 23 counties and zones
High heat values again returned to eastern Nebraska on the last day of July. Temperatures climbed into the 90s and dew points reached the 70s.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High heat values again returned to eastern Nebraska on the last day of July. Temperatures climbed into the 90s and dew points reached the 70s. This produced heat index values of 105 to 110 degrees during the afternoon. The high heat values continued into the first or second of August.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 31, 1:39 AM CST, 10 hours 21 minutes earlier.
Area forecast discussion, Jul 31, 1:39 AM CST, 10 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
239 AM CDT SUN JUL 31 2011
.DISCUSSION...
HEAT REMAINS THE CONCERN OVER THE NEXT COUPLE OF DAYS AS
TEMPERATURES ONCE AGAIN HEAD BACK INTO THE LOWER TO MID 90S
TODAY...THEN THE MID TO UPPER 90S FOR MONDAY...AND EVEN IN THE MID
90S AHEAD OF COLD FRONT THAT IS EXPECTED TO MOVE INTO THE REGION
ON TUESDAY. OVERALL...ONGOING FORECAST REMAINS IN DECENT SHAPE
TODAY WITH ONLY MINOR TWEAKS NEEDED. HEAT INDEX VALUES SHOULD
RANGE AROUND 105 TODAY...AROUND 110 TO 112 ON MONDAY...AND 105 TO
110 ALONG AND SOUTH OF I80 ON TUESDAY. HEAT ADVISORIES ARE ALREADY
IN EFFECT BEGINNING THIS AFTERNOON...CONTINUING THROUGH MONDAY...
BUT THEN DROPPED FOR TUESDAY FOR AREAS THAT ARE EXPECTED TO BE
NORTH OF THE COLD FRONT.
IN GENERAL...THE AREA SHOULD REMAIN DRY UNTIL THE COLD FRONT
ARRIVES. HOWEVER...A MOIST AXIS WILL MOVE INTO THE MID MISSOURI
VALLEY REGION FROM THE WEST ON MONDAY. THE SREF AND GFS HINT AT A
VERY SMALL CHANCE OF CONVECTION DURING THE HEAT OF THE AFTERNOON
MONDAY. A HEALTHY CAP WILL REMAIN IN PLACE...THUS AM NOT CONFIDENT
THAT ANYTHING COULD POP GIVEN LACK OF STRONGER FORCING...BUT WILL
CONTINUE TO KEEP AN EYE ON LATER MODEL RUNS TO SEE IF THERE IS ANY
CONSISTENCY.
THE AFOREMENTIONED COLD FRONT ARRIVES IN NORTHEAST NEBRASKA BY
DAYBREAK TUESDAY. CANT RULE OUT A SLIGHT CHANCE OF THUNDERSTORMS
NEAR THE NEBRASKA AND SOUTH DAKOTA BORDER LATE MONDAY NIGHT...WITH
A CHANCE OF THUNDERSTORMS THROUGH THE DAY TUESDAY BEHIND THE FRONT
AS IT CONTINUES TO SETTLE SOUTHWARD. THE FRONT WILL LIKELY
STALL...IN TYPICAL FASHION SOMEWHERE ACROSS NORTHERN KANSAS AND
NORTHERN MISSOURI. THIS WILL CONTINUE TO PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT TUESDAY NIGHT AND WEDNESDAY...BUT
ESPECIALLY WEDNESDAY NIGHT AND THURSDAY AS A STRONGER UPPER LEVEL
WAVE APPEARS TO MOVE OUT OF THE CENTRAL ROCKIES.
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
06Z TAFS
FOG DEVELOPING OVER ERN NEB THIS MORNING. BOUNDARY LAYER MOISTURE
WILL BE SUFFICIENT FOR IFR CONDITIONS AT ALL TERMINALS UNTIL ABOUT
13Z. OTHERWISE VFR CONDITIONS PREVALENT THEN UNTIL NEXT ROUND OF IFR
BTWN 01/09Z-12Z.
DEE
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT TUESDAY FOR NEZ045-
051>053-065>068-078-088>093.
HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT MONDAY FOR NEZ011-012-
015>018-030>034-042>044-050.
IA...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT TUESDAY FOR IAZ055-056-
069-079-080-090-091.
HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT MONDAY FOR IAZ043.
&&Hazardous weather outlook, Jul 31, 9:10 AM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1010 AM CDT SUN JUL 31 2011
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-010000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1010 AM CDT SUN JUL 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
PARTS OF SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
TEMPERATURES WILL TOP OUT IN THE 90S THIS AFTERNOON WITH HEAT INDEX
VALUES APPROACHING 100 TO 108. A HEAT ADVISORY IS IN EFFECT.
MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
VERY HOT TEMPERATURES WILL CONTINUE ACROSS THE AREA MONDAY WITH
HIGHS 95 TO 100 AND HEAT INDEX VALUES TOPPING OUT AROUND 110. HEAT
INDEX VALUES OF 105 TO 110 ARE EXPECTED TUESDAY ALONG AND SOUTH OF
INTERSTATE 80.
THUNDERSTORM CHANCES ALSO RETURN TO THE REGION TUESDAY THROUGH
FRIDAY...AS A NEW COLD FRONT SETTLES THROUGH THE MID MISSOURI
VALLEY. THIS FRONT WILL EVENTUALLY STALLS SOUTH OF THE LOCAL AREA
ACROSS KANSAS AND MISSOURI.
MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
FOR THE NEXT SEVERAL WEEKS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.
Heat, Richardson
- When
- July 31, 12:00 PM CST to 11:59 PM CST
- Where
- Richardson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.125, -95.717 (the zone’s center; the record gives no point)
Temperatures climbed into the lower 90s and dew point temperatures warmed into the upper 70s to around 80 during the afternoon of July 31st. This produced heat index values of 105 to 112 degrees. Even higher heat index values persisted on August 1st and 2nd.
Heat, Nemaha
- When
- July 31, 2:00 PM CST to 4:00 PM CST
- Where
- Nemaha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.388, -95.850 (the zone’s center; the record gives no point)
Temperatures climbed into the lower 90s and dew point temperatures warmed into the upper 70s during the afternoon of July 31st. This produced heat index values of 105 to 110 degrees. Similar type heat index values persisted into August 2nd.
Heat, Johnson
- When
- July 31, 2:00 PM CST to 4:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.393, -96.265 (the zone’s center; the record gives no point)
Temperatures climbed into the lower 90s and dew point temperatures warmed into the upper 70s during the afternoon of July 31st. This produced heat index values of 105 to 110 degrees. Similar type heat index values persisted into August 2nd.
Heat, Pawnee
- When
- July 31, 2:00 PM CST to 4:00 PM CST
- Where
- Pawnee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.132, -96.237 (the zone’s center; the record gives no point)
Temperatures climbed into the lower 90s and dew point temperatures warmed into the upper 70s during the afternoon of July 31st. This produced heat index values of 105 to 110 degrees. Similar type heat index values persisted into August 2nd.
Heat, Otoe
- When
- July 31, 2:00 PM CST to 4:00 PM CST
- Where
- Otoe forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.649, -96.135 (the zone’s center; the record gives no point)
Temperatures climbed into the lower 90s and dew point temperatures warmed into the upper 70s during the afternoon of July 31st. This produced heat index values of 105 or a little warmer. Similar type heat index values persisted into August 2nd.
Heat, Sarpy
- When
- July 31, 2:00 PM CST to 4:00 PM CST
- Where
- Sarpy forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.113, -96.112 (the zone’s center; the record gives no point)
Temperatures climbed into the lower 90s and dew point temperatures warmed into the upper 70s during the afternoon of July 31st. This produced heat index values of 105 or a little warmer. Similar type heat index values persisted into August 2nd.
Heat, Cass
- When
- July 31, 2:00 PM CST to 4:00 PM CST
- Where
- Cass forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.910, -96.141 (the zone’s center; the record gives no point)
Temperatures climbed into the lower 90s and dew point temperatures warmed into the upper 70s during the afternoon of July 31st. This produced heat index values of 105 or a little warmer. Similar type heat index values persisted into August 2nd.
Heat, Lancaster
- When
- July 31, 2:00 PM CST to 4:00 PM CST
- Where
- Lancaster forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.784, -96.688 (the zone’s center; the record gives no point)
Temperatures climbed into the mid to upper 90s during the afternoon of July 31st. With dew point temperatures in the mid 70s heat index values warmed to 105 to 110 degrees. Similar type heat index values persisted into August 2nd.
Heat, Gage
- When
- July 31, 2:00 PM CST to 4:00 PM CST
- Where
- Gage forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.262, -96.689 (the zone’s center; the record gives no point)
Temperatures climbed into the mid to upper 90s during the afternoon of July 31st. With dew point temperatures in the lower to mid 70s, heat index values warmed to 105 to 110 degrees. Similar type heat index values persisted into August 2nd.
Heat, Jefferson
- When
- July 31, 2:00 PM CST to 4:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.176, -97.143 (the zone’s center; the record gives no point)
Temperatures climbed into the mid to upper 90s during the afternoon of July 31st. With dew point temperatures in the lower to mid 70s, heat index values warmed to 105 to 110 degrees. Similar type heat index values persisted into August 2nd.
Heat, Saline
- When
- July 31, 2:00 PM CST to 4:00 PM CST
- Where
- Saline forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.524, -97.141 (the zone’s center; the record gives no point)
Temperatures climbed into the mid 90s during the afternoon of July 31st. With dew point temperatures in the lower to mid 70s, heat index values warmed to 105 to 110 degrees. Similar type heat index values persisted into August 2nd.
Heat, Seward
- When
- July 31, 2:00 PM CST to 4:00 PM CST
- Where
- Seward forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.872, -97.139 (the zone’s center; the record gives no point)
Temperatures climbed into the lower to mid 90s during the afternoon of July 31st. With dew point temperatures in the mid 70s, heat index values warmed to around 105 degrees. Similar type heat index values persisted into August 2nd.
Heat, Colfax
- When
- July 31, 4:00 PM CST to 5:00 PM CST
- Where
- Colfax forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.574, -97.086 (the zone’s center; the record gives no point)
Temperatures climbed into the lower 90s during the afternoon of July 31st. With dew point temperatures in the mid 70s, heat index values warmed to around 105 degrees. Similar type heat index values persisted into August 2nd.
Heat, Platte
- When
- July 31, 4:00 PM CST to 5:00 PM CST
- Where
- Platte forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.571, -97.521 (the zone’s center; the record gives no point)
Temperatures climbed into the lower 90s during the afternoon of July 31st. With dew point temperatures in the mid 70s, heat index values warmed to around 105 degrees. Similar type heat index values persisted into August 2nd.
Heat, Saunders
- When
- July 31, 4:00 PM CST to 5:00 PM CST
- Where
- Saunders forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.226, -96.637 (the zone’s center; the record gives no point)
Temperatures climbed into the lower 90s during the afternoon of July 31st. With dew point temperatures in the mid to upper 70s, heat index values warmed to around 105 degrees. Similar type heat index values persisted into August 2nd.
Heat, Dodge
- When
- July 31, 4:00 PM CST to 5:00 PM CST
- Where
- Dodge forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.578, -96.654 (the zone’s center; the record gives no point)
Temperatures climbed into the lower 90s during the afternoon of July 31st. With dew point temperatures in the mid to upper 70s, heat index values warmed to around 105 degrees. Similar type heat index values persisted into August 2nd.
Heat, Douglas
- When
- July 31, 4:00 PM CST to 5:00 PM CST
- Where
- Douglas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.295, -96.154 (the zone’s center; the record gives no point)
Temperatures climbed into the lower 90s during the afternoon of July 31st. With dew point temperatures in the mid to upper 70s, heat index values warmed to around 105 degrees. Similar type heat index values persisted into August 2nd.
Heat, Washington
- When
- July 31, 4:00 PM CST to 5:00 PM CST
- Where
- Washington forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.531, -96.222 (the zone’s center; the record gives no point)
Temperatures climbed into the lower 90s during the afternoon of July 31st. With dew point temperatures in the mid to upper 70s, heat index values warmed to around 105 degrees. Similar type heat index values persisted into August 2nd.
Heat, Burt
- When
- July 31, 4:00 PM CST to 5:00 PM CST
- Where
- Burt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.852, -96.329 (the zone’s center; the record gives no point)
Temperatures climbed into the lower 90s during the afternoon of July 31st. With dew point temperatures in the mid to upper 70s, heat index values warmed to around 105 degrees. Similar type heat index values persisted into August 2nd.
Heat, Cuming
- When
- July 31, 4:00 PM CST to 5:00 PM CST
- Where
- Cuming forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.916, -96.787 (the zone’s center; the record gives no point)
Temperatures climbed into the lower 90s during the afternoon of July 31st. With dew point temperatures in the mid to upper 70s, heat index values warmed to around 105 degrees. Similar type heat index values persisted into August 2nd.
Heat, Stanton
- When
- July 31, 4:00 PM CST to 5:00 PM CST
- Where
- Stanton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.917, -97.194 (the zone’s center; the record gives no point)
Temperatures climbed into the lower 90s during the afternoon of July 31st. With dew point temperatures in the mid to upper 70s, heat index values warmed to around 105 degrees. Similar type heat index values persisted into August 2nd.
Heat, Madison
- When
- July 31, 4:00 PM CST to 5:00 PM CST
- Where
- Madison forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.917, -97.601 (the zone’s center; the record gives no point)
Temperatures climbed into the lower 90s during the afternoon of July 31st. With dew point temperatures in the mid to upper 70s, heat index values warmed to around 105 degrees. Similar type heat index values persisted into August 2nd.
Heat, Butler
- When
- July 31, 4:00 PM CST to 5:00 PM CST
- Where
- Butler forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.226, -97.132 (the zone’s center; the record gives no point)
Temperatures climbed into the lower 90s during the afternoon of July 31st. With dew point temperatures in the mid to upper 70s, heat index values warmed to around 105 degrees. Similar type heat index values persisted into August 2nd.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, July 31, 20111 death · 1 event
- Hail and Damaging Winds in South Dakota, July 31, 2011$2.0 million · 2 in hail · 7 events
- Flash Flooding and Hail in North Dakota, July 31, 2011$665,000 · 2 in hail · 16 events
- Dust Storm and Damaging Winds in Arizona, July 31, 2011$283,000 · 78 kt wind · 8 events
- Damaging Winds in South Carolina, July 31, 2011$218,000 · 70 kt wind · 4 events
- Hail and Damaging Winds in South Dakota, July 31, 2011$35,000 · 1.75 in hail · 13 events
- Damaging Winds in Kansas, July 31, 2011$28,000 · 61 kt wind · 4 events
- Excessive Heat in Missouri, July 31, 2011$30,000 · 1 event
- Heat in Illinois, July 31, 201119 events
- Heat in Missouri, July 31, 201111 events
- Lightning Strike in Florida, July 31, 20111 injured · 1 event
- Hail and Damaging Winds in South Carolina, July 31, 2011$5,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318030, 318031, 318032, 318033, 318034, 318035, 318036, 318039, 318040, 318041, 318045, 318046, 318047, 318048, 318049, 318050, 318051, 318052, 318053, 318054, 318055, 318056, 318057.